Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

HESI Exit Study Question Bank (RN)

Explore HESI Exit Study Question Bank (RN), a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from HESI Exit Study Question Bank (RN)

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A nurse is caring for a client who suddenly develops dyspnea, inspiratory stridor, and swelling of the lips after receiving an IV antibiotic. Which action should the nurse take first?

    • A.Stop the infusion and activate the emergency response system
    • B.Obtain a complete set of vital signs
    • C.Notify the pharmacy to review the antibiotic
    • D.Document the reaction in the medical record

    Rationale: Stopping the infusion removes the suspected trigger, and activating emergency support addresses a potentially life-threatening airway emergency. Vital signs are important but should not delay immediate action. Pharmacy notification and documentation are appropriate after the client is stabilized.

  2. 2.A client with diabetes mellitus is awake and reports shakiness and sweating. The blood glucose is 58 mg/dL. What should the nurse do first?

    • A.Give 15 g of a rapid-acting carbohydrate
    • B.Administer the scheduled long-acting insulin
    • C.Give glucagon intramuscularly
    • D.Recheck the blood glucose in 1 hour

    Rationale: An alert client with hypoglycemia should receive about 15 g of fast-acting carbohydrate, followed by a glucose recheck in about 15 minutes. Long-acting insulin would worsen the hypoglycemia. Glucagon is generally used when the client cannot safely take oral carbohydrate, and waiting an hour risks deterioration.

  3. 3.A nurse is preparing to administer digoxin to an adult client with heart failure. The apical pulse is 54/min. Which action is appropriate?

    • A.Administer the medication and reassess the pulse in 1 hour
    • B.Hold the medication and notify the health care provider
    • C.Give the medication with food to reduce adverse effects
    • D.Ask the client to walk briefly before administering it

    Rationale: Digoxin can further slow the heart rate, so a pulse of 54/min warrants holding the dose and notifying the provider according to usual hold parameters. Giving it and reassessing later exposes the client to avoidable bradycardia. Food or walking does not correct the safety concern.

  4. 4.A client with a new prescription for warfarin asks which food choice requires consistent intake rather than avoidance. Which food should the nurse identify?

    • A.Spinach
    • B.White rice
    • C.Applesauce
    • D.Chicken breast

    Answer and rationale are in the full material.

  5. 5.A client with chronic obstructive pulmonary disease is receiving oxygen by nasal cannula. Which finding requires the nurse's immediate follow-up?

    • A.Oxygen saturation of 90% with no change from baseline
    • B.New confusion and increasing somnolence
    • C.A respiratory rate of 20/min
    • D.Use of pursed-lip breathing after ambulation

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 17, 2026 · Independent original practice and study material.